Diazapen HELP

Hi

Had another asthma attack last night so i had a follow up with my gp tonight and i gave him my hospital notes and he gave me Diazapen but what is it.

it was a new doctor and he was quiet sharp and made me feel like a naughty child or as if he wanted me out

Im scared to take it cause i dont know what will happen was going to ask the chemist but there was alot of people in so i didnt bother

i have not stopped crying from i came home cause i am just so fed up ive had 3 asthma attacks from new years eve and its only the 7th of January so much for a better 2009 sorry folks feeling sorry for myself and a bit emotional

I would appreciate all feed back

Thanks a million

xxxxx

3 Replies

oldestnewest
  • Hi diazepan is a benzodiazepine, it's used for its muscle relaxant and anti-convulsant properties. It treats anxiety, muscle spasms, sleep problems, sedative, fits and is also used to treat anxiety. It works by affecting activity in the part of our brains that controls our emotions and also by relaxing the muscles.

    Hope this helps.

    Sadwheezer

  • Can I just add a little word of caution. I was on this drug a few years ago, for Anxiety and depression for the same reasons as you and when I came off it the withdrawel symptoms where terrible. I'm very nervious in saying anything against your doctor and not sure if I should in fact say anything at all BUT this drug can cause problems if not used properly and I felt it was too improtant NOT to tell you. I'm hoping somone else will back me up on this one. Having said all that it's OK if, say, he has only given you a short course of tablets. I have been on (prescribed by another doctor) much better tablets for a long time now and they are fantastic and I feel 100% better on them. I don't think I will be permitted to say the name on here but you can private mail me if you want. Take Care

  • First of all I agree with the other replies, to your question. Your gp has obviously prescribed this medication to try and reduce your anxiety. If you are finding your GP difficult to communicate with I seriously suggest you try someone else in the practice. Find someone you feel relaxed in talking to. Anxiety will do your asthma no good at all, so controlling it is very important. Many of us on this message board understand your anxieties and many of us have been in your position ourselves, so please don't feel alone.

    If you want to PM me privately to natter please feel free. Hope your anxiety levels drop soon, wishing you all the best.

    Kat

You may also like...